MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544550 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
09/25/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Date of explant: (b)(6) 2023.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction surgery with a left-sided 550cc mentor memorygel breast implant and a right-sided 600cc mentor memorygel breast implant.Post-operatively, the patient experienced baker grade ii capsular contracture of the left breast and baker grade iii capsular contracture of the right breast.It was also reported that the patient experienced a rupture of her right prosthesis, which was confirmed via magnetic resonance imaging.As a result, the patient is scheduled for removal surgery on (b)(6) 2023.This report is for the left implant.Refer to manufacturing report number 1645337-2023-12506 for the contralateral event.
Additional Manufacturer Narrative
On january 03, 2024, mentor received the device for evaluation as well as additional information.The patient's left prosthesis was replaced with a 600cc mentor memorygel breast implant.On january 04, 2024, mentor completed a visual inspection of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to be ruptured.Additionally, an area of siltex cracking was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture found is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Manufacturer¿s reference number: (b)(4).